Texas, 2001Damaging Wind in Texas, May 28, 2001
May 28, 2001 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 28, 1:20 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, May 28, 1:20 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT MON MAY 28 2001
MASSIVE MCS DEVELOPED ACROSS OK...PRODUCING AREAS OF DAMAGING WINDS
NEARLY STATEWIDE. PRESENTLY...THIS ACTIVITY BEARING DOWN INTO NW
SECTIONS OF REGION. SOME ACTIVITY MAY HAVE TROUBLE REACHING SOUTHERN
PORTIONS OF AREA AS LOW LEVEL WINDS BECOME MORE SOUTHWESTERLY...
CUTTING MOISTURE OUT OF EAST TX. OUTFLOW BOUNDARIES PROVIDE LOTS OF
OPPORTUNITIES FOR CONVECTIVE REDEVELOPMENT MONDAY AFTERNOON.
INSTABILITES NEARLY AS HIGH...BUT LOW LEVEL VEERING NOT AS DRAMATIC.
DEEP CLOSED LOW OVER GREAT LAKES OPENS UP...BUT IS REPLACED BY
DEEPER CLOSED LOW REDEVELOPING OVER SOUTHERN NEW ENGLAND. THIS
SHOULD REINFORCE LOW LEVEL SOUTHERLY FLOW OUT OF GULF AND ALLOW NW
FLOW ALOFT TO CONTINUE AS WELL. FOCUSING WARM FRONT WILL PULL TO
THE NORTH AND EAST IN RESPONSE TO UPPER LOW REFORMING...KEEP SOUTH
PORTIONS IN SLIGHT CHANCE REST OF PERIOD...BEST POPS IN SOUTH AR AS
MCS DEVELOPMENT MAY REAPPEAR ACROSS OK TONIGHT...AND EVEN POSSIBLY
TUESDAY NIGHT.
DAYTIME HIGH GRADIENT WILL LIKELY INCREASE AS DRYING PORTIONS OF
EAST TX SHOULD ALOW FOR 90 DEGREE READINGS NEXT FEW DAYS. MUST WRAP
UP ZONE PACKAGE SOON AND SHIFT ATTENTION TO SEVERE WEATHER THREAT.
SHV 87/70/89/68 4233
MLU 85/70/87/70 5343
TXK 86/70/86/68 3454
TYR 89/71/90/72 3222
LFK 91/71/91/73 3222
VII
.SHV...NONE.
In the hours before
Local storm report, May 28, 2:44 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 AM CDT MON MAY 28 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0209 AM MOUNT VERNON TX WIND DAMAGE
05/28/01 FRANKLIN TREES AND POWER LINES
DOWN ACROSS THE COUNTY.
REPORTED BY LAW
ENFORCEMENT.Special weather statement, May 28, 4:03 AM CST, 27 minutes before
LAZ010-017-TXZ152-153-165>167-281100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 AM CDT MON MAY 28 2001
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM...
A LINE OF STRONG THUNDERSTORMS FROM MANSFIELD LOUISIANA...TO LUFKIN
TEXAS...WAS MOVING SOUTHEAST AT 35 MILES AN HOUR. THESE
THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING STRONG...GUSTY
WINDS...UP TO 50 MILES AN HOUR. THESE WINDS MAY UPROOT A FEW SMALL
TREES...AND BLOW SOME TREE LIMBS DOWN...AS THEY MOVE THROUGH EAST
TEXAS...AND WEST CENTRAL LOUISIANA.
Thunderstorm Wind, Angelina
- When
- May 28, 4:30 AM CST
- Where
- Angelina County, 20 mi SE of Lufkin
- Measured
- 60 kt (69 mph)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $22,000
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.150, -94.500
Tree fell through a travel trailer at Hanks Creek Park at Sam Rayburn Reservoir.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 28, 200120 injured · $8.5 million · F2 · 21 events
- Dense Fog in Florida, May 28, 20011 death · $300,000 · 1 event
- Flash Flood and Hail in New York, May 28, 2001$983,000 · 1.75 in hail · 15 events
- Damaging Wind in North Carolina, May 28, 2001$465,000 · 70 kt wind · 1 event
- Flash Flood in Wyoming, May 28, 2001$400,000 · 1 event
- Lightning Strike in New Hampshire, May 28, 2001$70,000 · 1 event
- Tornadoes and Hail in Colorado, May 28, 2001F0 · 21 events
- Lightning Strike in Alabama, May 28, 2001$25,000 · 1 event
- Hail and Damaging Winds in Massachusetts, May 28, 20011.25 in hail · 11 events
- Damaging Wind in Texas, May 28, 20011 injured · 60 kt wind · 1 event
- Hail and Damaging Wind in Georgia, May 28, 2001$3,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, May 28, 20011 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242027.